Alert archive / Kentucky / Wind Advisories in 2026

Wind Advisory 1, NWS Louisville, KY

March 11, 202610 counties in Indiana; 31 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Mar 11, 2026, 12:39 AM EDT for 10 counties in Indiana; 31 counties in Kentucky. It took effect at Mar 11, 2026, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 12:39 AM EDT (04:39 UTC)
In effect from
Mar 11, 2026, 8:00 AM EDT
Expired
Mar 11, 2026, 7:00 PM EDT
In force
11 hr
Issued by
NWS Louisville, KY
All 41 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS73 KLMK 110439
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1239 AM EDT Wed Mar 11 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-112100-
/O.NEW.KLMK.WI.Y.0001.260311T1200Z-260311T2300Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-
Including the cities of Hawesville, Lexington, Brandenburg,
Milton, Harrodsburg, Jeffersonville, Shelbyville, Frankfort,
Richmond, Lancaster, Danville, Jasper, Taylorsville, Winchester,
Lawrenceburg, Tell City, Georgetown, Hodgenville, Lebanon, New
Albany, Bedford, New Castle, Shepherdsville, Elizabethtown,
Salem, Scottsburg, Bardstown, Leitchfield, Springfield, La
Grange, Versailles, Carlisle, Cynthiana, Paris, Hartford,
Madison, Louisville, English, Corydon, Hardinsburg, Paoli,
Lewisport, and Nicholasville
1239 AM EDT Wed Mar 11 2026 /1139 PM CDT Tue Mar 10 2026/

...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 
7 PM EDT /6 PM CDT/ THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with widespread gusts of 30 to 
  40 mph expected. Scattered wind gusts of 40 to 45 mph are expected 
  within the advisory area.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...From 8 AM EDT /7 AM CDT/ this morning to 7 PM EDT /6 PM 
  CDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CSG
2 follow-up statements
187 
WWUS73 KLMK 111943
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
343 PM EDT Wed Mar 11 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-112300-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-260311T2300Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-
Including the cities of Taylorsville, Salem, Corydon, Lancaster,
Leitchfield, Frankfort, Bardstown, Danville, La Grange, New
Albany, Milton, Lexington, Georgetown, Brandenburg, Springfield,
Hawesville, Hodgenville, Tell City, Winchester, Hardinsburg,
Bedford, Madison, Scottsburg, New Castle, Nicholasville,
Jeffersonville, Cynthiana, Lebanon, Louisville, Carlisle,
Lawrenceburg, Harrodsburg, Richmond, Paoli, Elizabethtown,
English, Shepherdsville, Lewisport, Paris, Hartford, Jasper,
Shelbyville, and Versailles
343 PM EDT Wed Mar 11 2026 /243 PM CDT Wed Mar 11 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS 
EVENING...

* WHAT...Southwest winds 15 to 25 mph with widespread gusts of 30 to 
  40 mph expected. Scattered wind gusts of 40 to 45 mph are expected 
  within the advisory area.

* WHERE...Portions of south central Indiana and east central, north 
  central, northwest, and south central Kentucky.

* WHEN...Until 7 PM EDT /6 PM CDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MJ
908 
WWUS73 KLMK 112257
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
657 PM EDT Wed Mar 11 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-120000-
/O.EXP.KLMK.WI.Y.0001.000000T0000Z-260311T2300Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-
Including the cities of Cynthiana, Corydon, Bedford, Tell City,
Carlisle, Brandenburg, Lewisport, Louisville, Madison, La Grange,
Hawesville, Bardstown, Lancaster, Shepherdsville, Hardinsburg,
Hartford, Springfield, Lexington, Salem, Frankfort, English,
Lawrenceburg, Winchester, Georgetown, Leitchfield, Nicholasville,
Elizabethtown, Paris, Lebanon, Jeffersonville, Jasper, Richmond,
Shelbyville, Hodgenville, Paoli, Milton, New Castle, Danville,
Scottsburg, Versailles, New Albany, Taylorsville, and Harrodsburg
657 PM EDT Wed Mar 11 2026 /557 PM CDT Wed Mar 11 2026/

...WIND ADVISORY WILL EXPIRE AT 7 PM EDT /6 PM CDT/ THIS EVENING...

The threat has ended.

$$

KDW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 9:37 PM EDT, 3 hours 2 minutes earlier. Its key messages:

  • * Strong to severe storms are possible early Wednesday morning through Wednesday evening. Multiple waves of storms are possible, with all severe hazards possible. The magnitude of the severe storm threat remains uncertain, with several mitigating factors existing. * Cooler and quieter weather expected Thursday through Saturday. * Another chance for rain, and possibly storms, returns by late this weekend.
Area forecast discussion, Mar 10, 9:37 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
937 PM EDT Tue Mar 10 2026

.KEY MESSAGES...

* Strong to severe storms are possible early Wednesday morning
  through Wednesday evening. Multiple waves of storms are possible,
  with all severe hazards possible. The magnitude of the severe
  storm threat remains uncertain, with several mitigating factors
  existing.

* Cooler and quieter weather expected Thursday through Saturday.

* Another chance for rain, and possibly storms, returns by late this
  weekend.

&&

.UPDATE...
Issued at 937 PM EDT Tue Mar 10 2026

Digging into recent CAMs shows that we will see clusters of storms
move into southern Indiana and northern Kentucky after 8Z. These
storms will initially be elevated, but will likely become surface
based in around sunrise. Looking into soundings, seems like gusty to
damaging winds will be the biggest concern during this timeframe.

There is still uncertainty whether this area will recover for an
afternoon wave. Confidence is low at this time. Though in a line
from Bowling Green to Lexington and SE, this area will not see
convection in the morning and will be better primed for afternoon
convection.

From the previous discussion, scenario 1 seems like the more likely
scenario at this time.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 345 PM EDT Tue Mar 10 2026

A mix of sun and clouds are over the area this afternoon, though a
WAA regime has allowed temps to reach the low 70s so far. Still
expect to see temps reach the mid 70s as we reach our peak diurnal
time. A few isolated light showers remain possible this afternoon
and evening due to the WAA pattern, but have kept chances low given
the lack of forcing over the area for now. Precip chances increase
after 06z tonight as better forcing arrives when a strengthening LLJ
moves over the lower Ohio Valley.

There is rather good confidence in seeing strong to severe storms
tomorrow, but confidence remains limited on timing. More details are
provided below on those uncertainties and potential scenarios we
could see play out.

Besides the shower and storm chances through the day, we'll also
have gusty south-southwest winds in the warm sector out ahead of the
front. HREF wind gust probs exceed 40-50% for gusts over 40mph
through tomorrow, due to mixing down the LLJ and a tight sfc
pressure gradient. This will also aid in boosting the WAA, with
temps forecast into the 70s again, and dewpoints in the mid-60s as
our moisture transport vector is maximized across the region.

As the cold front passes through the area late tomorrow, we'll see
precip chances taper off from west to east, with only some lingering
showers possible in our far east by the late evening hours.
Currently think that the front could be passing the I-65 corridor by
22z Wed, and completely through our area by 00z Thu. This would
ultimately put an end to our severe chances around or just before
00z. There is rather good confidence on end timing and FROPA
passage, but as mentioned before, there is less confidence leading
up to that.

===== Forecast Uncertainty and Changes =====

There remains considerable uncertainty around the timing and
evolution of storm chances tomorrow, with some CAMs showing early
morning rounds of showers and storms, and other CAMs keeping us
mostly dry in the morning and resulting in more severe activity in
the afternoon.

SPC maintains the Marginal Risk across southern IN in the Day 1
Convective Outlook, which is for Wednesday early AM for our area.
The tornado outlook has been updated, and still includes the 2%
risk, but now also includes a CIG1 intensity for southern IN. This
indicates the potential for tornadoes up to EF2 strength before
12z Wednesday morning.

WPC updated their Excessive Rainfall Outlook, and expanded the
Marginal Risk to now include southern IN. This is in line with
thinking there will be multiple rounds of showers and storms moving
across that area, which could result in some minor flooding issues.
With strong moisture transport, PW values are expected to be near
1.5", which would be around the daily max for sounding climatology.
So heavy rainfall will be expected, but combined with multiple
rounds moving over the same area, we could see some flooding issues
arise.

Greater uncertainty comes after 12z Wednesday, where we maintain the
Slight risk and 2% tornado outlook, but have some doubts about
severe potential through the afternoon as the cold front approaches.
Considerably higher tornado risk is located across Ohio and northern
Kentucky, where better forcing is expected to be through Wednesday.

*** Possible Scenario 1 ***

There is growing confidence on seeing morning thunderstorms,
potentially strong to severe, move in a southwest to northeast
trajectory mainly along and north of the Ohio River tomorrow
morning. Some discrete cells or a cluster of storms would be
possible, with some uncertainty on how much low-level stability
could be present. If we are able to erode the cap, as the HRRR or
other MPAS models suggest, 0-1km SRH values exceeding 200 m2/s2 will
pose a tornado risk mainly across southern IN. This lines up quite
well with the SPC tornado risk and CIG1 intensity mention.

In the event that we see possibly two or more rounds of strong to
severe storms in the morning, it could certainly limit the severe
probability for the afternoon and ahead of the approaching cold
front. Morning showers and storms will likely inhibit recovery of
instability across the area, resulting in a line of showers and
embedded thunder to pass through the area during the afternoon time
frame with a lower severe potential. This scenario would also
provide a greater flooding risk with repeating rounds of heavy rain
along and mostly north of the Ohio River.

*** Possible Scenario 2 ***

There is more uncertainty around this scenario, which features less
precip coverage and/or more low-level capping during the morning
hours. If we see less activity in the morning, as the NAM suggests,
then that leaves the door open for better realization of instability
through the afternoon, and higher chances for severe storms along or
ahead of the cold front pushing through during the afternoon. All
severe hazards would be on the table for the afternoon in this
scenario, though damaging winds and a few tornadoes would be the
primary threats. Heavy rainfall will also be expected given the high
PWATs, though flooding may not be as much of a concern with less
training and a more progressive line move through.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 345 PM EDT Tue Mar 10 2026

Thursday through Saturday...

As the cold front exits the region to the east, sfc high pressure
and cooler air fills in over the CWA. Morning lows drop into the mid
30s, with afternoon highs barely getting above 50. For Friday, an
upper shortwave and associated jet streak will move over the upper
Midwest, bringing a compact sfc low with it. Its cold front will
skirt over the northern edge of the CWA, though no precipitation is
expected as it passes through. Ahead of the frontal passage Friday
afternoon, SW wind gusts around 30-35 mph are possible, with
temperatures rebounding into the low 60s. Saturday will be calm and
warm, with elevated SW flow at the low-levels helping temperatures
rise into the id-to-upper 60s.

Sunday through Tuesday...

The northern upper jet digs southward towards the Plains on
Sunday, becoming a well-amplified upper trough. A robust sfc low
develops ahead of the jet streak on the right side of the trough
axis, moving over the Midwest and Ohio Valley Sunday afternoon
through Monday morning. Strong SW flow will allow temperatures on
Sunday to rise into the low 70s, as well as produce gusty winds
around 25-30 mph. Showers and a few thunderstorms are possible ahead
of the frontal passage, though the intensity of the storms is still
uncertain. Model guidance is in decent agreement over the broad
synoptic setup for the event, with the finer details such as the
timing and mesoscale features not being as clear.

A strong surge of cold air will fill in after the frontal passage,
with temperatures dropping into the upper 20s/low 30s Monday
morning. Rain will transition to snow late SUnday night/early
Monday, and strong NW flow will allow for some snow showers to
develop during the day on Monday. As sfc high pressure continues to
fill in over the region, gusty conditions will lessen by Monday
evening, becoming calm for the day on Tuesday. Tuesday morning lows
will be in the upper teens/low 20s, with afternoon highs only
getting into the low-to-mid 40s.

&&

.AVIATION /00Z TAFS THROUGH 06Z THURSDAY/...
Issued at 721 PM EDT Tue Mar 10 2026

Currently seeing VFR conditions and breezy S/SW winds around 9-
13kts. These conditions will continue through 6Z. MVFR CIGs will
move in from the west ahead of some showers and storms. These
showers and storms will mainly impact the northern half of the
region through the morning hours. We may see a brief break in storm
activity in the mid-morning, before another line forms along the
cold front in the afternoon. The cold front and storms will push SE
through the region in the afternoon and evening. Precip and
convective activity will quickly cease following frontal passage.
Winds will also shift from the SW to the NW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE...CJP/SRW
SHORT TERM...CJP
LONG TERM...BEN
AVIATION...SRW
Hazardous weather outlook, Mar 10, 4:25 PM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
425 PM EDT Tue Mar 10 2026

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112030-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
425 PM EDT Tue Mar 10 2026 /325 PM CDT Tue Mar 10 2026/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Storms early Wednesday morning could be strong to severe, with
damaging winds, hail, and spin-up tornadoes possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance for strong to severe storms will continue through
Wednesday evening, when a cold front passes through the region. On
Wednesday, damaging winds will be the main severe threat, with spin-
up tornadoes also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:02 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange43 min
Mar 11, 9:20 AM EDTSpecial Weather StatementLMKOrange25 min
Mar 11, 6:51 AM EDTSpecial Weather StatementLMKBullitt24 min
Mar 11, 3:16 PM EDTSpecial Weather StatementLMKAllen29 min
Mar 11, 3:42 PM EDTSpecial Weather StatementLMKMonroe33 min
Mar 11, 4:05 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe40 min
Mar 11, 4:11 PM EDTSpecial Weather StatementLMKAdair34 min
Mar 11, 4:37 PM EDTSpecial Weather StatementLMKClinton, Russell23 min
Mar 11, 4:44 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland31 min
Mar 11, 5:18 PM EDTSpecial Weather StatementLMKCumberland27 min

Nearby

Wind Advisories in Kentucky, 2026Wind Advisories in Indiana, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.